MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER
Model Number 1006
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that guidewire tip detachment occurred.The target lesion was located in the calcified tibial vessels.A savion flx guide wire was advanced to cross the lesion and then switched out to treat with a non-boston scientific atherectomy device using a non-boston scientific guidewire.The savion crossed well the first two vessels.Before placing it back into patient's body for the third vessel, the physician straightened the tip with his finger and the tip of the wire fell off.The procedure was completed with another savion wire.No patient complications were reported and the patient's status was doing well.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: unit returned with its original box, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The returned device matches with upn and lot provided by the customer.The returned guidewire had the distal tip bent and a small portion of the polymer jacket detached and not returned.Microscopic inspection revealed polymer jacket detached and not returned confirmed.The device was measured in three sections.The od of the overall length and distal section were unable to be performed.The od of the medium section and the proximal section were within specification.
 
Event or Problem Description
It was reported that guidewire tip detachment occurred.The target lesion was located in the calcified tibial vessels.A savion flx guide wire was advanced to cross the lesion and then switched out to treat with a non-boston scientific atherectomy device using a non-boston scientific guidewire.The savion crossed well the first two vessels.Before placing it back into patient's body for the third vessel, the physician straightened the tip with his finger and the tip of the wire fell off.The procedure was completed with another savion wire.No patient complications were reported and the patient's status was doing well.It was further reported that the tip fragment broke outside the patient.No piece of the wire broke inside the patient and the patient is doing well.

Brand Name
SAVION FLX
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10791896
Report Number2134265-2020-15246
Device Sequence Number16428676
Product Code DQX
UDI-Device Identifier08714729978817
UDI-Public08714729978817
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K180726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2022
Device Model Number1006
Device Catalogue Number1006
Device Lot Number0025880802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer11/23/2020
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1